Alert archive / West Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Charleston, WV

March 14, 201612 counties in West Virginia

NWS Charleston, WV issued this special weather statement at Mar 14, 2016, 5:13 PM EDT for 12 counties in West Virginia. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2016, 5:13 PM EDT (21:13 UTC)
Expired
Mar 14, 2016, 6:15 PM EDT
In force
62 min
Issued by
NWS Charleston, WV

Counties Boone County, WV, Calhoun County, WV, Clay County, WV, Fayette County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Mason County, WV, Nicholas County, WV, Putnam County, WV, Roane County, WV, Wirt County, WV

The radar

The Charleston,WV radar (KRLX), 62 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 5:45 PM EDTHAIL 0.25Pinch, WVOBSERVER REPORTED A DOWNPOUR OF PEA SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

994 
WWUS81 KRLX 142113
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
513 PM EDT MON MAR 14 2016

OHZ085-086-WVZ006>009-013>018-025>027-035>037-142215-
MEIGS-GALLIA-MASON-CABELL-CALHOUN-NICHOLAS-KANAWHA-JACKSON-LOGAN-
PUTNAM-RALEIGH-LINCOLN-CLAY-BOONE-ROANE-FAYETTE-WIRT-WOOD-
513 PM EDT MON MAR 14 2016


AT 512 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RACINE TO 7 MILES EAST OF MADISON...AND MOVING
NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH...WHICH CAN CAUSE TREE DAMAGE...AND DIME
SIZE HAIL ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...POINT PLEASANT...GALLIPOLIS...SUMMERSVILLE...RIPLEY...
MADISON...FAYETTEVILLE...SPENCER...WINFIELD...POMEROY...HAMLIN...ELIZABETH...
GRANTSVILLE...CLAY...RUTLAND...FORKED RUN STATE PARK...JEFFERSON...SOUTH
CHARLESTON AND ST. ALBANS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 79 BETWEEN MILE MARKERS 1 AND 44.
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 166.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 24 AND 57.
 WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 62 AND 95.
 ROUTE 119 BETWEEN MILE MARKERS 29 AND 80.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3917 8132 3911 8126 3904 8125 3904 8113
      3901 8104 3885 8100 3879 8105 3872 8099
      3867 8103 3853 8089 3808 8070 3809 8079
      3807 8082 3809 8081 3810 8088 3806 8087
      3787 8210 3905 8229 3918 8130
TIME...MOT...LOC 2112Z 246DEG 45KT 3894 8195 3808 8166 
$$

COOPER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Mar 14, 3:30 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 14, 3:30 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
330 PM EDT MON MAR 14 2016

.SYNOPSIS...
AN UPPER AIR DISTURBANCE CROSSING INTO THIS EVENING. COLD FRONT
EARLY WEDNESDAY MORNING.  DRIER AIR/LOWERING DEW POINTS WEDNESDAY
AFTERNOON. WEAK MID LEVEL DISTURBANCE THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
CONVECTION DEVELOPING TO OUR WEST...ASSOCIATED WITH UPPER LEVEL
SHORTWAVE TROUGH/VORT LOBE OVER CENTRAL KY. MODELS SHOW THIS
FEATURE GRADUALLY LOSING STEAM AS IT CROSSES LATER THIS AFTERNOON
INTO TONIGHT. HAVE SOME UNSTABLE AIR IN PLACE ACROSS THE CWA THIS
AFTERNOON. CAPE LOOKS TO MAX OUT AT AROUND 1000 J/KG...BUT IS A
FAIRLY SKINNY PROFILE. HOWEVER...COMBINE THAT WITH A FREEZING
LEVEL AROUND 9000FT AGL...SOME SMALL HAIL WOULD BE POSSIBLE IN
ANY TALLER STORMS. FLOW IS NOT OVERLY STRONG... 35-40KTS AT 700MB
AND 500MB... BUT WE DO HAVE A WEAK INVERTED V AND POCKET OF DRIER
AIR IN THE MID LEVELS PER FORECAST SOUNDINGS. THIS COULD LEAD TO
ISOLATED DAMAGING WIND GUSTS IN THE STRONGER CELLS. BULK SHEAR IS
ONLY MARGINAL -- AROUND 35KTS -- SO EXPECT INDIVIDUAL CELLS TO BE
RATHER UNORGANIZED AND MAYBE PULSE-Y IN NATURE.

WITH ALL THAT IN MIND...HAVE AN AREA OF HIGH POPS TRANSITIONING
ACROSS CWA FROM SW TO NE THIS AFTERNOON AND EVENING. RELIED FAIRLY
HEAVILY ON THE HI-RES NAM AND HRRR FOR TIMING OF THE HIGHEST POPS.
PRECIPITABLE WATER SHOULD BE 1-1.2 IN...WHICH SHOULD NOT CREATE
ANY WIDESPREAD PROBLEMS. HAVE ONGOING FLOOD WATCH ACROSS THE
NORTH. WITH MIDDLE ISLAND CREEK AND DUCK CREEK CONTINUING TO RUN
HIGH...AND A BULLSEYE OF LOW FLASH FLOOD GUIDANCE...WILL LEAVE THE
FLOOD WATCH AS IS. PRECIP WILL BE COMING TO AN END FROM WEST TO
EAST TONIGHT...HOWEVER WITH NO COLD FRONT PUSHING THROUGH THE LOW
LEVEL MOISTURE REMAINS IN PLACE WHICH SHOULD LEAD TO LOW STRATUS
AND SOME VALLEY FOG BY EARLY TUESDAY MORNING.

USED A BLEND OF CONSENSUS GUIDANCE AND ECMWF MOS FOR HIGHS WHICH
DID NOT RESULT IN ANY REAL SIGNIFICANT CHANGES. A MAV/MET BLEND
FOR LOWS TONIGHT TRENDED A TOUCH WARMER THAN PREVIOUS FORECAST.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
MID LEVEL DYNAMICS IN THE MIDWEST...IOWA AND ILLINOIS...NEAR 00Z
WEDNESDAY LIFTS NORTHEAST TOWARD MICHIGAN BY 06Z AND AND EASTERN
GREAT LAKES BY 12Z WED. MEANWHILE 500 MB HEIGHTS ONLY FALL SLOWLY
HERE.

SO NOT IMPRESSED WITH SUPPORT AHEAD OF THE SURFACE FRONT.  STILL
HAVE FRONT SWEEPING EAST. FIGURING REACHING TOWARD CRW AROUND 12Z
WEDNESDAY...THEN EXITING MOUNTAINS BY 15Z. DESPITE LACK OF
MID LEVEL SUPPORT...CONSIDERING AIR MASS WE ARE STILL IN...AHEAD
OF THE FRONT...WILL STILL LEAVE SOME 20 TO 40 POPS ASSOCIATED WITH
THE FRONT.

WESTERLY FLOW OF LOWERING DEW POINTS AND FRESHER AIR ADVECTING OUR
WAY...DURING THE DAY ON WEDNESDAY.

MID LEVEL DISTURBANCE IN FAST FLOW SOUTH OF THE CLOSED 500 MB LOW
OVER THE WESTERN GREAT LAKES FOR WEDNESDAY NIGHT INTO THURSDAY.
HAVE MID LEVEL MOISTURE INCREASING OVERNIGHT WEDNESDAY NIGHT.  COULD
NOT RULE OUT SOME LIGHT RAIN LATE WEDNESDAY NIGHT INTO THURSDAY...BUT
AGAIN COULD NOT GO MORE THAN 20 TO 40 POPS.

CONSIDERING 850 TEMPERATURES ONLY AROUND PLUS 1 C...LOWERED MAXIMUM
TEMPERATURES AND EVEN MENTIONED A POSSIBILITY FOR THOSE POPS OF R-S-
AOA 4000 FEET.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
GENERALLY QUIET WX WILL GREET FOLKS ENDING THE WORK WEEK WITH
SEASONAL TEMPS. WE STILL ENVISION A PATTERN CHANGE HEADING INTO THE
WEEKEND WHICH WILL ESTABLISH A MEAN EASTERN US TROF THRU EARLY NEXT
WEEK. GLOBAL MODELS CONTINUE TO STRUGGLE WITH THE EVOLUTION OF THIS
AND MORE SPECIFICALLY IF A CONSOLIDATED LOW PRESSURE SYSTEM WILL
FORM ON SUNDAY. REGARDLESS...EXPECT SOME CHILLY RAIN SHOWERS WITH
MOUNTAIN SNOW SHOWERS ON SUNDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS FORMING TO THE WEST AS AN UPPER LEVEL
SHORTWAVE TROUGH SLIDES THROUGH. HAVE MVFR WITH THUNDERSTORMS
TIMED OUT TO EACH TAF SITE. WILL LIKELY NEED TO EVENTUALLY AMEND TO
ADD IFR TEMPOS AS THE STORMS APPROACH...BUT WITH CURRENT BROKEN
LINE FELT IT BETTER TO LEAVE IFR OUT. LOW LEVEL MOISTURE LINGERS
THROUGH THE NIGHT...WITH LOW STRATUS AND VALLEY FOG. RELIED FAIRLY
HEAVILY ON A PERSISTENCE FORECAST FROM THIS MORNING...FOR TOMORROW
MORNING...AND PUT IFR FOG AT EKN. MAY NEED TO EXPAND THIS TO OTHER
SITES EVENTUALLY. MVFR STRATUS SHOULD BE SLOW TO BREAK UP
TOMORROW.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: MAY NEED TEMPOS FOR IFR IN THUNDERSTORMS.
TIMING AND DENSITY OF FOG TONIGHT MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    M    M    M    M    M    H    H    H
HTS CONSISTENCY  H    H    M    M    M    M    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    M    H    H    H    H    H    M    M    M    M    M
PKB CONSISTENCY  H    H    H    H    M    M    M    M    M    M    H    H
CKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M

AFTER 18Z TUESDAY...
BRIEF IFR CIGS POSSIBLE IN MOUNTAINOUS COUNTIES EARLY WEDNESDAY
MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ009>011-017-019-020-
     031-032-040.
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ066-067-075-076-084.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...MZ/30/26
NEAR TERM...MZ
SHORT TERM...KTB
LONG TERM...30
AVIATION...MZ
Hazardous weather outlook, Mar 14, 9:34 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
934 AM EDT MON MAR 14 2016

OHZ066-067-075-076-084-WVZ009>011-017-019-020-031-032-040-151345-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-WIRT-
RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR-
934 AM EDT MON MAR 14 2016

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>016-018-
024>030-033>039-046-047-151345-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-
KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-
RANDOLPH-
934 AM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 14, 4:09 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
409 PM EDT MON MAR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             WURTLAND                38.55N  82.77W
03/14/2016  E0.25 INCH       GREENUP            KY   TRAINED SPOTTER

            PEA SIZED HAIL ACCUMULATED ON DECK. TIME ESTIMATED FROM
            RADAR.

&&

EVENT NUMBER RLX1600760

COOPER
Special weather statement, Mar 14, 4:18 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
418 PM EDT MON MAR 14 2016

WVZ013-024>026-034-035-142115-
BOONE-LOGAN-MINGO-LINCOLN-WYOMING-RALEIGH-
418 PM EDT MON MAR 14 2016

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LINCOLN...CENTRAL
BOONE...MINGO AND LOGAN COUNTIES...

AT 417 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLIAMSON...MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...DELBARTON...WHARTON...BALD KNOB...
HOLDEN...MALLORY...MOUNT GAY-SHAMROCK...GILL...CHIEF LOGAN STATE...
SPURLOCKVILLE...HARTS...RED JACKET...CHATTAROY...HINCH...VAN...BUSKIRK AND
AMHERSTDALE-ROBINETTE.

THIS INCLUDES ROUTE 119 BETWEEN MILE MARKERS 1 AND 50.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3756 8208 3756 8213 3759 8213 3762 8218
      3765 8218 3763 8219 3763 8221 3766 8224
      3768 8230 3770 8230 3774 8233 3776 8231
      3780 8236 3802 8220 3819 8212 3789 8151
      3754 8197 3753 8201 3755 8204 3753 8205
TIME...MOT...LOC 2017Z 216DEG 30KT 3769 8225

COOPER
Special weather statement, Mar 14, 4:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT MON MAR 14 2016

OHZ066-067-075-076-083>085-WVZ008-009-142130-
VINTON-MORGAN-WASHINGTON-ATHENS-MEIGS-JACKSON-PERRY-JACKSON-WOOD-
425 PM EDT MON MAR 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN JACKSON...
MORGAN...SOUTHWESTERN WASHINGTON...VINTON...MEIGS...PERRY...ATHENS
AND SOUTHWESTERN WOOD COUNTIES...

AT 423 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BEECHWOOD TRAILS TO 8 MILES SOUTHEAST OF
WELLSTON...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ATHENS...WELLSTON...NELSONVILLE...NEW LEXINGTON...GLOUSTER...
MCCONNELSVILLE...MCARTHUR...SOMERSET...ALBANY...SHAWNEE...COOLVILLE...
RUTLAND...CHESTERHILL...FORKED RUN STATE PARK...PERRY STATE FOREST...LAKE
HOPE STATE PARK...TUPPERS PLAINS...WASHINGTON...HARBOR HILLS AND
CROOKSVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3991 8217 3982 8217 3982 8208 3977 8208
      3976 8181 3906 8161 3906 8174 3904 8211
      3908 8279 3937 8275 3939 8229 3947 8228
      3947 8217 3956 8216 3960 8238 3974 8236
      3974 8241 3983 8240 3984 8247 3993 8246
TIME...MOT...LOC 2023Z 241DEG 37KT 4007 8269 3907 8238

COOPER
Special weather statement, Mar 14, 4:31 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT MON MAR 14 2016

KYZ103-105-OHZ086-087-WVZ005>008-013>015-142130-
BOYD-LAWRENCE-LAWRENCE-GALLIA-MASON-CABELL-KANAWHA-JACKSON-PUTNAM-
WAYNE-LINCOLN-
431 PM EDT MON MAR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LAWRENCE...SOUTHEASTERN
BOYD...SOUTHEASTERN GALLIA...SOUTHEASTERN LAWRENCE...NORTHWESTERN
LINCOLN...WAYNE...PUTNAM...MASON AND CABELL COUNTIES...

AT 429 PM EDT...A STRONG THUNDERSTORM WAS OVER LOUISA...MOVING
NORTHEAST AT 40 MPH. OTHER STORMS WERE DEVELOPING IN THE AREA WHICH
MAY BECOME STRONG AS WELL.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. ISOLATED TREE DAMAGE MAY OCCUR WITH ANY HIGHER GUSTS.

LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...ASHLAND...NITRO...POINT PLEASANT...GALLIPOLIS...LOUISA...
WINFIELD...WAYNE...HAMLIN...CHESAPEAKE...PROCTORVILLE...BEECH FORK STATE
PARK...HURRICANE...BARBOURSVILLE...KENOVA...MILTON...CATLETTSBURG...
ELEANOR...CEREDO AND BUFFALO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 119 AND 123.
 INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 188 AND 191.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 45.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3892 8226 3862 8158 3826 8206 3796 8239
      3791 8246 3791 8247 3790 8248 3792 8249
      3792 8248 3793 8250 3794 8249 3796 8253
      3795 8258 3793 8259 3794 8259 3831 8271
TIME...MOT...LOC 2029Z 223DEG 47KT 3811 8261

COOPER
Special weather statement, Mar 14, 4:54 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
454 PM EDT MON MAR 14 2016

VAZ004-WVZ024>026-033>035-142200-
BUCHANAN-BOONE-LOGAN-MINGO-MCDOWELL-WYOMING-RALEIGH-
454 PM EDT MON MAR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RALEIGH...
SOUTHEASTERN BOONE...WYOMING...SOUTHEASTERN LOGAN AND MCDOWELL
COUNTIES...

AT 453 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF HANOVER...OR
8 MILES WEST OF WELCH...MOVING NORTH AT 40 MPH.

WIND GUSTS UP TO 50 MPH...WHICH MAY CAUSE ISOLATED TREE DAMAGE...AND
DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WELCH...PINEVILLE...MULLENS...OCEANA...GARY...WAR...R.D. BAILEY LAKE...
WHARTON...BALD KNOB...TWIN FALLS STATE PARK...HANOVER...VAN...
AMHERSTDALE-ROBINETTE...MALLORY...GILBERT CREEK...DAVY...BRADSHAW...
IAEGER...KEYSTONE AND KIMBALL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3721 8168 3723 8171 3724 8172 3724 8174
      3723 8174 3721 8176 3729 8194 3800 8172
      3778 8132 3723 8151 3722 8154 3721 8156
      3720 8168
TIME...MOT...LOC 2053Z 202DEG 41KT 3746 8174

COOPER
Special weather statement, Mar 14, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
513 PM EDT MON MAR 14 2016

OHZ085-086-WVZ006>009-013>018-025>027-035>037-142215-
MEIGS-GALLIA-MASON-CABELL-CALHOUN-NICHOLAS-KANAWHA-JACKSON-LOGAN-
PUTNAM-RALEIGH-LINCOLN-CLAY-BOONE-ROANE-FAYETTE-WIRT-WOOD-
513 PM EDT MON MAR 14 2016

AT 512 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RACINE TO 7 MILES EAST OF MADISON...AND MOVING
NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH...WHICH CAN CAUSE TREE DAMAGE...AND DIME
SIZE HAIL ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...POINT PLEASANT...GALLIPOLIS...SUMMERSVILLE...RIPLEY...
MADISON...FAYETTEVILLE...SPENCER...WINFIELD...POMEROY...HAMLIN...ELIZABETH...
GRANTSVILLE...CLAY...RUTLAND...FORKED RUN STATE PARK...JEFFERSON...SOUTH
CHARLESTON AND ST. ALBANS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 79 BETWEEN MILE MARKERS 1 AND 44.
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 166.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 24 AND 57.
 WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 62 AND 95.
 ROUTE 119 BETWEEN MILE MARKERS 29 AND 80.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3917 8132 3911 8126 3904 8125 3904 8113
      3901 8104 3885 8100 3879 8105 3872 8099
      3867 8103 3853 8089 3808 8070 3809 8079
      3807 8082 3809 8081 3810 8088 3806 8087
      3787 8210 3905 8229 3918 8130
TIME...MOT...LOC 2112Z 246DEG 45KT 3894 8195 3808 8166

COOPER

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 4:04 AM EDTFlood WatchRLXBarbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor and 3 more23 hr
Mar 14, 4:18 PM EDTSpecial Weather StatementRLXLogan, Mingo57 min
Mar 14, 4:31 PM EDTSpecial Weather StatementRLXCabell, Mason, Putnam, Wayne59 min
Mar 14, 4:54 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming66 min
Mar 14, 5:36 PM EDTSpecial Weather StatementRLXPleasants, Ritchie, Wood54 min
Mar 14, 6:08 PM EDTSpecial Weather StatementRLXBarbour, Taylor52 min
Mar 14, 6:15 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Gilmer, Ritchie, Roane60 min
Mar 14, 6:19 PM EDTSpecial Weather StatementRLXFayette, Nicholas41 min
Mar 14, 6:26 PM EDTSpecial Weather StatementRLXPleasants64 min
Mar 14, 6:55 PM EDTSpecial Weather StatementRLXDoddridge, Gilmer, Ritchie65 min
Mar 14, 7:29 PM EDTSpecial Weather StatementRLXHarrison, Taylor46 min
Mar 14, 3:41 PM EDTSpecial Weather StatementRLXJackson, Lawrence64 min
Mar 14, 4:25 PM EDTSpecial Weather StatementRLXAthens, Meigs, Morgan, Perry, Vinton65 min
Mar 14, 3:28 PM EDTSpecial Weather StatementRLXCarter, Lawrence47 min

Nearby

Special Weather Statements in West Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.